Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Triples of $ 2\times 2$ matrices which generate free groups


Authors: S. Bachmuth and H. Mochizuki
Journal: Proc. Amer. Math. Soc. 59 (1976), 25-28
MSC: Primary 20E05
DOI: https://doi.org/10.1090/S0002-9939-1976-0412272-4
MathSciNet review: 0412272
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A theorem is proved which guarantees that certain triples of $ 2 \times 2$ matrices over the complex numbers freely generate a free group. (There is no a priori reason that these matrices lie in a two generator matrix group.)


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20E05

Retrieve articles in all journals with MSC: 20E05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0412272-4
Article copyright: © Copyright 1976 American Mathematical Society